Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello, I am Dr Vikas (M.D Psychiatry)and I’ll try to help you.
are you there?
You were taking Wellbutrin for Depression?
Kindly mention your diagnosis.
yes and anxiety, i also have xanax for when the anxiety gets really bad
OK, thanks, XXXXX XXXXX you consider yourself still depressed right now?
OK, see, the usual dose range of Wellbutrin is from 150 to 450 mg per day and you are currently on a low dose so increasing the dose of Wellbutrin by your doctor should definitely help.
but Wellbutrin is not an effective medicine for anxiety symptoms.
and increasing the dose of Wellbutrin will not help in anxiety symptoms.
SSRI antidepressants like Zoloft or Lexapro are the first line medicines for treating anxiety as well as depression symptoms.
the xanax helps but knocks me out
Yes, I can understand that.
In your case, a combination of SSRI antidepressant + Wellbutrin should be the right combination.
in my view.
For example, your doctor can continue Wellbutrin and add either Zoloft of Lexapro.
the wellbutrin was prescribed by my family doctor, i had seen a psychologist before that
This will not only help in controlling the depressive symptoms but will also help in controlling the anxiety. You will not be needing Xanax any more once your doctor start either Zoloft or Lexapro.
Wellbutrin and Lexapro have totally different mechanism of action and complement each other.
How should I mentioned to him the advice you are giving?
Well, you can simply tell your doctor that Wellbutrin is not controlling your anxiety symptoms plus you are still depressed and you want an add on medicine.
Most likely your doctor must be aware of this fact that Wellbutrin is not the appropriate medicine for controlling anxiety symptoms.
ok, cool. i greatly appreciate your help, but I must go and get ready for work. thank you so much!
You are most welcome.
My goal is to provide you with excellent service and I hope I’ve provided the information you were seeking, if not, please let me know so that l can continue to help you. If you need more help, please use the reply tab to continue our conversation.If you do not require further assistance,please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.Please take a moment to rate the answer.Kind regardsVikas